Alert archive / Wyoming / Flash Flood Warnings in 2022
Flash Flood Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 14, 2022, 4:00 PM MDT for Albany County, Carbon County, Wyoming. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2022, 4:00 PM MDT (22:00 UTC)
- Expired
- Aug 14, 2022, 6:42 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 4:30 PM MDT | FLASH FLOOD | 6 Sse Ryan Park, WY | A BAR A RANCH REPORTED 0.58 INCHES OF RAIN. MULLEN CREEK...SAVAGE RUN AND COTTONWOOD CREEKS ALL FLOODED SUNDAY AFTERNOON. MULLEN CREEK NEAR CONFLUENCE WITH UPPER NORTH PLATTE RIVER ROSE 3 FEET. RELAYED VIA CARBON COUNTY EMERGENCY MANAGER. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2700 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
397
WGUS55 KCYS 142200
FFWCYS
WYC001-007-150100-
/O.NEW.KCYS.FF.W.0010.220814T2200Z-220815T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
400 PM MDT Sun Aug 14 2022
The National Weather Service in Cheyenne has issued a
* Flash Flood Warning for...
The Mullen Fire Burn Scar Area in...
Southeastern Carbon County in south central Wyoming...
Southwestern Albany County in southeastern Wyoming...
* Until 700 PM MDT.
* At 400 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Mullen Fire Burn Scar Area. Additional
rainfall amounts of 1 to 3 inches are possible in the warned area.
Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the burn scar may result in debris flows.
The debris flow can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Flash flooding caused by thunderstorms in and around
the Mullen Fire Burn Scar Area.
SOURCE...Radar.
IMPACT...Flooding of areas in and around the Mullen Fire Burn
Scar Area.
* Some locations that will experience flash flooding include...
Albany, Bobbie Thompson Campground, Rob Roy Campground, Rob Roy
Reservoir, Illinois Creek Campground, Miller Lake Campground,
Evans Creek Campground, Six Mile Campground, Lake Owen, Lake Owen
Campground, French Creek Campground, Woods Landing-Jelm and Woods
Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Mullen Fire Burn Scar Area. Severe debris flows can
also be anticipated across roads. Roads and driveways may be washed
away in places. If you encounter flood waters...climb to safety.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4130 10633 4130 10618 4125 10617 4124 10608
4119 10608 4110 10600 4105 10614 4100 10617
4101 10641 4120 10656 4126 10645
FLASH FLOOD...RADAR INDICATED
$$
Hammer1 follow-up statement
681
WGUS75 KCYS 150042
FFSCYS
Flash Flood Statement
National Weather Service Cheyenne WY
642 PM MDT Sun Aug 14 2022
WYC001-007-150052-
/O.CAN.KCYS.FF.W.0010.000000T0000Z-220815T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany WY-Carbon WY-
642 PM MDT Sun Aug 14 2022
...FLASH FLOOD WARNING FOR THE MULLEN FIRE BURN SCAR AREA IS
CANCELLED FOR SOUTHEASTERN CARBON AND SOUTHWESTERN ALBANY COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM MDT for a portion of
south central Wyoming.
LAT...LON 4130 10633 4130 10618 4125 10617 4124 10608
4119 10608 4110 10600 4105 10614 4100 10617
4101 10641 4120 10656 4126 10645
$$
HammerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:19 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 14, 2:19 PM MDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 219 PM MDT Sun Aug 14 2022 .SHORT TERM...(This evening through Tuesday night) Issued at 220 PM MDT Sun Aug 14 2022 Forecast concerns with this afternoon package deal with heavy rain chances this afternoon through Monday. Currently...Upper ridge axis positioned near the Nebraska/Wyoming state line this afternoon. Layered PWATs from GFS showing 1.5 inches along and east of the Laramie Range...with near 1 inch west. Advertised upper shortwave now located in southwestern Wyoming...moving east northeast out of northern Utah from this morning. Convection on radar beginning to blossom across southern Albany and southeastern Carbon Counties...as well as north central Colorado. Storms are moving a lot more than yesterday...so that may be a good thing for this afternoon. Severe storms still a possibility this afternoon as SB CAPE climbs to 1500 to 2000J/Kg. Southern Panhandle showing slightly higher CAPE near 3000J/Kg. Very little in the way of shear though and with long/skinny CAPE profiles...still think the primary hazards will be heavy rain and flash flood potential. HRRR and RAP13 simulated radar shows convection becoming widespread around 23Z across Laramie and southern Albany Counties...shifting northeast into Platte and Goshen Counties around 01Z. Probably the best area for severe storms will be the central and southern panhandle with those higher CAPES forecast. This mesoscale guidance keeps storms going well into the evening hours in the Panhandle...not clearing our eastern CWA until after 07Z tonight. Upper shortwave finally moves east into western South Dakota after 15Z Monday with trough axis clearing the Panhandle after roughly 21Z Monday.See a substantial decrease in PWATS behind the shortwave...with .5 inch west of the Laramie Range and 1 inch in the Panhandle. Given possibility of widespread rainfall tonight and recycling of this moisture for Monday...still kept fairly high PoPs for Monday afternoon. Much drier Tuesday afternoon as monsoonal moisture gets forced south into Colorado through the morning hours. Would think most areas will be dry Tuesday afternoon. .LONG TERM...(Wednesday through Sunday) Issued at 220 PM MDT Sun Aug 14 2022 Long term forecast remains on track through the end of the week. The plume of monsoonal moisture starts to break down across the area Monday night as the upper-level ridge sitting over the High Plains begins to broaden and shift further west. As a result, PWATs across the CWA drop down to about climatological normal with minimal storm chances expected through Thursday. Cannot rule out daily isolated thunderstorms during the afternoon hours as subtle disturbances within the ridge may trigger some development. However, storms should mainly stick to the high terrain and immediate adjacent plains. Another result of this pattern change are cooler temperatures. Many places across the CWA will see their temperatures drop to normal or even slightly below normal for this time of year. For the most part, high will be in the 70s and 80s through the end of the week. Things could get interesting again next weekend with the potential for another surge of monsoon moisture. Both the GFS and ECMWF have a similar set-up, but differ on where the better moisture sets up. GFS has the moisture plume west of the CWA due to an upper-level low sitting over the South Dakota/Iowa border. ECMWF puts the moisture plume over the western part of the CWA as it places this low further east over the Great Lakes. Fortunately, there is still plenty of time for the models to iron out a solution for next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1142 AM MDT Sun Aug 14 2022 Main concern during the TAF period is the threat of storms that could bring heavy rain, gusty winds and hail up to 1 inch in diameter. However, the biggest concern with these storms is heavy rain. Heavy rain will have the potential to reduce visibility, and may lower ceilings. The heaviest storms could produce IFR conditions. Storms look to impact southeast Wyoming terminals this afternoon and evening. Western Nebraska terminals will see storms later this evening and during the overnight hours. After the storms have passed, it is likely that low stratus will form during the early morning hours, dropping ceilings down to MVFR/IFR criteria. && .FIRE WEATHER... Issued at 220 PM MDT Sun Aug 14 2022 Monsoon moisture in place through Monday will keep fire weather concerns at bay. Good chances for showers...storms and wetting rains. Begin to dry out from north to south Monday with monsoon moisture getting forced south...as upper high pressure builds across western and central Wyoming. Afternoon humidity stays above critical levels through Wednesday before we begin to flirt at critical afternoon humidity Thursday. && .HYDROLOGY... Issued at 221 AM MDT Sun Aug 14 2022 Plentiful monsoonal moisture will continue to impact the CWA through Monday. Ensemble members prog precipitable water values between 1" and 1.5" along and east of the Laramie Range today and tonight, and western Nebraska Monday. Showers and thunderstorms will continue to be efficient rain producers. 0.5-0.75" in 30-45 minutes over the Mullen burn scar may result in flash flooding and debris flows. Excessive rainfall Saturday afternoon in Laramie caused flash flooding, with the Laramie River at Laramie rising 4 feet in less than an hour. Heavy rain over and upstream may result in additional rises this afternoon and evening. The Areal Flood Watch remains in effect through late Sunday evening. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Flood Watch until midnight MDT tonight for WYZ103>107-109>118. NE...None. && SHORT TERM...GCC LONG TERM...SF AVIATION...SF FIRE WEATHER...GCC HYDROLOGY...MJ
Hazardous weather outlook, Aug 14, 3:29 AM MDT, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 329 AM MDT Sun Aug 14 2022 NEZ002-003-019>021-054-055-095-096-WYZ101-102-108-119-150930- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County-Goshen County- East Laramie County- 329 AM MDT Sun Aug 14 2022 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms will develop later this afternoon and continue this evening. The strongest storms may contain hail up to one inch in diameter and wind gusts of 50 to 60 mph. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered showers and thunderstorms Monday will give way to warmer and drier weather Tuesday through Thursday. .Spotter information statement... Spotters are encouraged to report severe weather to the National Weather Service in Cheyenne. WYZ103>107-109>118-150930- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County- 329 AM MDT Sun Aug 14 2022 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms will develop late this morning and become more numerous in the afternoon. Locally heavy rainfall may cause flash flooding, especially over the higher terrain and near burn scars. The strongest storms may contain hail up to one inch in diameter and wind gusts of 50 to 60 mph. A Areal Flood Watch remains in effect through late this evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered showers and thunderstorms Monday will give way to warmer and drier weather Tuesday through Thursday. .Spotter information statement... Spotters are encouraged to report severe weather to the National Weather Service in Cheyenne.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:22 PM MDT | Special Weather Statement | CYS | Converse | 23 min |
Nearby
Flash Flood Warnings in Wyoming, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.